Medical Questions > Womens Health > Birth Control Forum

Does the Pill Cause Poor Circulation?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Has anyone had circulation problems while on the pill?

My wife complains of cold hands and feet, and complains about aching in her shins and feet. She thinks it is poor circulation.

Anyone else had this experience?
Did you find this post helpful?
|

replied September 29th, 2003
Extremely eHealthy
I have never heard of that, but she might want to call her doctor. It could be an allergic reaction. Call and find out! You seem like a great, concerned husband!
|
Did you find this post helpful?

replied October 6th, 2003
Experienced User
Yes, the pill can cause circulation problems...This is one of the negative side effects. Although it does not occur in most people, it does in some, and your wife may be one of them. If she is complaining about poor circulation and pain in the legs, feet, arms, or hands, definately get it checked out by a doctor as soon as possible to rule out anything overly serious. Good luck
|
Did you find this post helpful?

replied October 8th, 2003
No, she is not "big". Unless you call 5-5, 130 lbs big.

Besides, being "big" would make you hot, because of the extra insulation your body has.
|
Did you find this post helpful?

replied October 20th, 2003
Yes, It Can
In fact, I just got off the pill about a month ago for that very reason!!! My legs seemed to progressively hurt more and more!! I sit in a chair nine hours a day so i'm sure that doesn't help!! I plan on going to my doctor this week. I'll let you know what she says. I do know in rare cases the pill can cause blood clots. That's when I started to get scared, and got off the pill.... And now my legs don't hurt anymore!!! Will let you know....
|
Did you find this post helpful?

replied October 22nd, 2003
Poor Circulation - Went to the Dr. Today
My doctor recommended I try a loser dose - she recommend the nuvaring for me - the first contraceptive vaginal ring......
It's the losest dose you can get....So hopefully shouldn't have any side effects.....
|
Did you find this post helpful?

replied October 23rd, 2003
My doctor recommended I try a lower dose - she recommend the nuvaring for me - the first contraceptive vaginal ring......
It's the lowest dose you can get....So hopefully shouldn't have any side effects.....

Oops... Lower dose...Too many margaritas last night!! : )
|
Did you find this post helpful?

replied May 3rd, 2012
Yep... for some people!
Yep... I experience worsened circulation when on the pill. I am often blotchy and experience cramps in my calves at night. When going of the pill all these factors subsided for me. It is worth watching because I got spider veins from the bad circulation. If going of the pill is not an option, like me, I suggest circulation busting stockings. It really helps.

Hope this was useful!
|
Did you find this post helpful?

replied December 22nd, 2013
Birth Control Pill and Leg Pain/Poor Circulation
YES. THiS. I had it for 15 years, the entire time I took the pill. I can't believe I never put it together, but I didn't. I just thought I had defective legs. Sad Was on Tri-Cyclen for maybe half that time, then Tri Cyclen Lo.

Been off for 6 months now - skin sucks but I feel like I could run a marathon a day so it evens out. Very Happy

Doc recommended me a new pill. He said it might help, since it's different doses of hormones, but not sure if I want to go back there.
|
Did you find this post helpful?
Quick Reply
Answers to Similar Questions
User Profile
Dr. Madhumita Avinash Paul
User Profile
Dr. Madhumita Avinash Paul
User Profile
Dr. Madhumita Avinash Paul
User Profile
Dr. Goce Aleksovski
User Profile
Anand J. Singh